What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 12, 2:26 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 12, 2:26 PM EST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
326 PM EDT Mon Jul 12 2021
.SYNOPSIS...
Low pressure will remain west of the forecast area through Tuesday.
This storm system will push a warm front north of the area this
evening. A weak surface trough of low pressure will cross the
region late Tuesday night into Wednesday.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
A slow moving area of low pressure will remain west of the forecast
area through Tuesday night. This system will push a warm front
north of the lake this evening. The entire forecast area will
remain in the warm sector tonight and most of Tuesday. Numerous
showers and thunderstorms are expected this evening with the
movement of the warm frontal boundary. These low top convective
storms are very efficient with potential rainfall rates of 1 to 2
inches an hour. I will leave the current flash flood watch in place
through this evening. With a lack of a focus late tonight, much of
the shower and thunderstorm activity will slowly dissipate. I will
gradually lower the precipitation chances overnight.
The models show a short wave moving across the forecast area Tuesday
afternoon and evening. With the increase instability in the warm
sector, widespread showers and thunderstorms should develop again.
The storms will remain efficient on Tuesday and areas of torrential
rain will still be possible. SPC has most of the forecast area in a
Marginal Outlook Risk for Tuesday and the potential for severe
storms will likely be dependent on the amount of heating we
receive.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Active weather should continue through Wednesday as a shortwave
trough moves across the area. This will produce an additional round
of scattered showers and thunderstorms, primarily east of I-71. A
brief dry period should develop Wednesday night through Thursday
morning as weak high pressure briefly builds over the area and most
of the area should remain dry during this time. Precip chances
increase again Thursday afternoon and evening as low pressure
tracking northeast over the Upper Midwest/Upper Great Lakes pushes a
cold front southeast towards the area. Highs will be in the upper
70s in NW PA and the low to mid 80s across northern Ohio Wednesday
and the entire area will see highs in the mid to upper 80s on
Thursday. Overnight lows should fall into the 60s Wednesday night
and warm air advection should keep lows in the upper 60s to lower
70s Thursday night.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
The aforementioned cold front will slide across the area on
Saturday, which will provide a focus for additional showers and
thunderstorms through at least the first half of the long term
period. Based on latest model guidance, the best chance of showers
and thunderstorms appears to be on Friday afternoon and evening. The
front will shift south of the area Saturday into Sunday and although
additional showers and thunderstorms may develop across the southern
reaches of the area, the best chance of precip should remain to the
south. Have a drying trend through Monday, but uncertainty in the
synoptic setup will lead to a slight chance to low-end chance of
showers through the remainder of the period. Highs will be in the
mid 80s Friday and will cool to the upper 70s to lower 80s through
the weekend.
&&
.AVIATION /18Z Monday THROUGH Saturday/...
Ceilings across the area have gradually become broken to
scattered and lifted out of IFR conditions. A warm front has
stalled near the southern lakeshore of Lake Erie, which has
allowed winds to remain calm from the southwest. This boundary
will also aid in the enhancement of storms this afternoon. Heavy
precipitation is the primary concern, which may result in a
reduction of visibilities to IFR briefly. Have opted to keep
vcts for many sites through this afternoon as exact placement of
the convection is not well handled in models. In addition to the
warm front, there remains a chance that a lake breeze will
develop, impacting KCLE and KERI, however with showers already
persisting over the area, the reduced temperature gradient may
prevent this from happening. Any lake breeze boundary will again
add a source of lift for developing convection.
Overnight, low ceilings are expected across many sites,
particularly in areas which receive rainfall today. Have kept
the forecast fairly optimistic with MVFR conditions, however
locally IFR conditions are possible. These ceilings will begin
to lift by tomorrow afternoon along with winds increasing from
the southwest at 10-15 knots, gusting up to 20 knots.
Outlook...Non-VFR possible in showers and thunderstorms Tuesday
afternoon and evening. Non-vfr ceilings and/or patchy fog may be
possible Tuesday night into Wednesday morning. Non-VFR possible
in isolated to scattered showers and/or thunderstorms Wednesday
and Thursday afternoon and evening. Better chance of Non-VFR on
Friday in showers and thunderstorms.
&&
.MARINE...
A warm front south of the lake will produce northeasterly flow at
around 10 knots through tonight. The front will lift north over the
lake this evening and should be north of the lake Tuesday morning,
which will allow winds to shift to the south. Winds will shift to
the southwest by midweek as a trough approaches and moves across the
lake, before briefly becoming southerly on Thursday and veering back
to the southwest as a cold front approaches from the west on Friday.
Winds will remain under 20 knots through the forecast period, so no
marine headlines are anticipated as of now.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 10 PM EDT this evening for OHZ008>014-
018>021-089.
PA...Flash Flood Watch until 10 PM EDT this evening for PAZ001>003.
MARINE...None.
&&
SYNOPSIS...Garnet
NEAR TERM...Garnet
SHORT TERM...Maines
LONG TERM...Maines
AVIATION...Campbell
MARINE...MainesHazardous weather outlook, Jul 12, 3:42 AM EST, 12 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
442 AM EDT Mon Jul 12 2021
OHZ008>014-018>021-089-PAZ001>003-130845-
Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Seneca-
Huron-Medina-Summit-Ashtabula Lakeshore-Northern Erie-Southern Erie-
Crawford-
442 AM EDT Mon Jul 12 2021
...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.
.DAY ONE...Today and tonight.
Isolated strong to severe storms are possible today with the main
threat being damaging winds. Heavy rainfall is also possible.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Showers and thunderstorms are again possible across the area on
Tuesday. Isolated strong to severe storms with heavy rainfall are
possible, especially during the afternoon and evening hours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
OHZ003-006-007-017-022-023-027>033-036>038-047-130845-
Lucas-Wood-Ottawa-Hancock-Portage-Trumbull-Wyandot-Crawford-Richland-
Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
442 AM EDT Mon Jul 12 2021
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.
.DAY ONE...Today and tonight.
Isolated strong to severe storms are possible today with the main
threat being damaging winds. Heavy rainfall is also possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Showers and thunderstorms are again possible across the area on
Tuesday. Isolated strong to severe storms with heavy rainfall are
possible, especially during the afternoon and evening hours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
LEZ061-142>149-162>169-130845-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
442 AM EDT Mon Jul 12 2021
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...Today and tonight.
Isolated strong to severe storms are possible today with the main
threat being damaging winds.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Showers and thunderstorms are again possible across the area on
Tuesday. Isolated strong to severe storms are possible, especially
during the afternoon and evening hours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
In the hours before
Special weather statement, Jul 12, 2:41 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Cleveland OH
341 PM EDT Mon Jul 12 2021
OHZ009-019-122015-
Huron-Erie-
341 PM EDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT HURON AND ERIE COUNTIES...
At 341 PM EDT, a strong thunderstorm was located near Norwalk, moving
east at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Norwalk, Willard, Milan, Northern Milan, Wakeman, Monroeville, Berlin
Heights, North Fairfield and Birmingham.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4105 8272 4126 8278 4140 8235 4113 8234
TIME...MOT...LOC 1941Z 251DEG 15KT 4120 8262
Campbell
Local storm report, Jul 12, 2:48 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
348 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 1 E ONTARIO 40.76N 82.59W
07/12/2021 M1.04 INCH RICHLAND OH TRAINED SPOTTER
DURATION OF REPORT WAS 14 MINUTES.
&&
RCSpecial weather statement, Jul 12, 3:07 PM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Cleveland OH
407 PM EDT Mon Jul 12 2021
OHZ006-008-018-122045-
Seneca-Wood-Sandusky-
407 PM EDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SENECA...SOUTHWESTERN
SANDUSKY AND SOUTHEASTERN WOOD COUNTIES...
At 405 PM EDT, a strong thunderstorm was located over Fostoria,
moving northeast at 15 mph.
The public has reported funnel clouds with these storms.
Locations impacted include...
Tiffin, Fremont, Fostoria, Green Springs, Ballville, Bettsville,
Risingsun, Republic, Helena, West Millgrove, Burgoon, Bascom, Kansas
and Stony Prairie.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4142 8306 4111 8291 4105 8342 4116 8342
4117 8347 4127 8350
TIME...MOT...LOC 2005Z 245DEG 11KT 4117 8339
CampbellSpecial weather statement, Jul 12, 3:32 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Cleveland OH
432 PM EDT Mon Jul 12 2021
OHZ020-030-031-122100-
Medina-Ashland-Wayne-
432 PM EDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MEDINA...
NORTHEASTERN ASHLAND AND NORTHWESTERN WAYNE COUNTIES...
At 431 PM EDT, a strong thunderstorm was located over West Salem, or
13 miles northeast of Ashland, moving northeast at 20 mph.
Locations impacted include...
Lodi, Creston, West Salem, Chippewa Lake, Polk, Seville, Westfield
Center, Gloria Glens Park, Burbank, Congress, Chippewa-On-The-Lake
and Briarwood Beach.
Funnel clouds have been reported with this storm and remain
possible. If a funnel cloud is spotted, head indoors.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4088 8213 4095 8222 4117 8203 4102 8183
TIME...MOT...LOC 2031Z 231DEG 19KT 4097 8210
Jaszka
Local storm report, Jul 12, 3:59 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
459 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLOOD 6 WSW BRUNSWICK 41.22N 81.92W
07/12/2021 MEDINA OH TRAINED SPOTTER
WEST LAW RD CLOSED DUE TO FLOODING.
&&
AM